Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

About 3 weeks ago my sister began taking (for high

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15329 Questions
Question
About 3 weeks ago my sister began taking (for high blood pressure) Hydralazine 50 mg. 3 x a day. She was already taking 2 medications for it - Lisinopril 20 mg. twice a day and AmLodipine Besylate 5 mg 1x a day. It is helping to keep her high blood pressure down but she thought that her clothes closet was empty and that two jewelry boxes on her dresser were empty. However when her son and daughter-in-law looked everything was still there. Could this medication cause a side effect like this? She was also given high doses of Prednisone. Going off it now.
Tue, 6 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
it is a rare but possible side effect

Detailed Answer:
HI, thanks for using healthcare magic

It is a very rare side effect of hydralazine but it can also occur in persons on steroid eg the prednisone as well.

Steroid induced mental changes are more common.

If the changes continue and you notice more altered behavior , it would be best to speak to her doctor.

Though medication can cause a change in behavior, they may want to do blood tests to rule out other causes such as change in electrolytes, dehydration, infection etc

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor